Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 77, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 15, 2015, 7:12 PM MST for Yavapai County, Arizona. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2015, 7:12 PM MST (02:12 UTC)
- Expired
- Aug 15, 2015, 7:36 PM MST
- In force
- 24 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 2.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 225 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 1856 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -106 m²/s²
- 0-3 km storm-relative helicity
- -90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 3:00 PM MST, 4 hours 12 minutes earlier.
Area forecast discussion, Aug 15, 3:00 PM MST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 300 PM MST SAT AUG 15 2015 .SYNOPSIS...THE DRYING TREND WILL CONTINUE ON SUNDAY AND INTO NEXT WEEK...AS HIGH PRESSURE SHIFTS WESTWARD AND A DRIER NORTHWEST FLOW DEVELOPS. TEMPERATURES WILL BE SEVERAL DEGREES ABOVE NORMAL THROUGH EARLY NEXT WEEK...WITH VERY HOT CONDITIONS AT THE LOWER ELEVATIONS. && .DISCUSSION...HIGH PRESSURE WAS CENTERED OVER THE ARIONA/NEW MEXICO BORDER DURING THE AFTERNOON. LINGERING MOISTURE TRAPPED WITHIN THE HIGH PRESSURE CIRCULATION WILL BRING ISOLATED SHOWERS AND THUNDERSTORMS TO NORTHERN ARIZONA INTO THE EVENING HOURS. LOOK FOR ACTIVITY TO RAPIDLY DISSIPATE FOLLOWING SUNSET. FOR SUNDAY THROUGH THURSDAY...THE ARIZONA/NEW MEXICO HIGH WILL SHIFT WESTWARD. THE MAIN IMPACT OF THIS PATTERN SHIFT WILL BE FLOW ALOFT TURNING WEST AND THEN NORTHWEST BRINGING A MUCH DRIER AIR MASS TO NORTHERN ARIZONA THROUGH MIDWEEK. ISOLATED STORM ACTIVITY WILL CONTINUE ON SUNDAY AND MONDAY BUT REMAIN PRIMARILY OVER FAR EAST CENTRAL ARIZONA. THERE WILL LIKELY BE NO STORMS AT ALL IN NORTHERN ARIZONA FROM TUESDAY INTO THURSDAY. WELL ABOVE NORMAL HIGH TEMPERATURES WILL CONTINUE SUNDAY AND MONDAY WITH THE LOWER DESERTS REMAINING VERY HOT. LOOKING AT COOLING TO AROUND SEASONAL NORMAL LEVELS FROM TUESDAY INTO THURSDAY AS HIGH PRESSURE SHIFTS FURTHER WEST. FROM FRIDAY ONWARD...MODELS SHOW HIGH PRESSURE SHIFTING EASTWARD WITH THE FLOW FAVORING A GRADUAL RETURN OF MONSOON MOISTURE. LOOK FOR A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER FAR EASTERN ARIZONA. ELSEWHERE, MOST LIKELY CONTINUED DRY. && .AVIATION...FOR THE 00Z PACKAGE...EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE UNTIL AROUND SUNSET. ACTIVITY WILL BECOME MORE ISOLATED AFTER 03Z. ON SUNDAY AFTERNOON THUNDERSTORMS AND SHOWERS WILL TREND TOWARDS MORE ISOLATED COVERAGE WITH SCATTERED STORMS LINGERING IN THE WHITE MOUNTAINS REGION. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MCCOLLUM/PETERSON AVIATION...BOHLIN/MAS FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Aug 15, 3:12 PM MST, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 312 PM MST SAT AUG 15 2015 AZZ004>018-037>040-160200- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 312 PM MST SAT AUG 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE EARLY EVENING HOURS. ACTIVITY WILL COME TO AN END AFTER SUNSET. HOT TEMPERATURES WILL CONTINUE IN THE LOWER ELEVATIONS. THE VALLEYS OF YAVAPAI COUNTY BELOW 4000 FEET MAY BRIEFLY APPROACH EXCESSIVE HEAT THRESHOLDS IN THE AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ABOVE NORMAL DAYTIME TEMPERATURES WILL PERSIST THROUGH MONDAY. THE VALLEYS OF YAVAPAI COUNTY BELOW 4000 FEET MAY BRIEFLY APPROACH EXCESSIVE HEAT THRESHOLDS EACH AFTERNOON. ISOLATED STORMS WILL CONTINUE THROUGH MONDAY...ESPECIALLY NEAR THE NEW MEXICO BORDER. COOLING TEMPERATURES ARE EXPECTED FOR THE REMAINDER OF THE WEEK AND STORM ACTIVITY WILL COME TO AN END AS DRY NORTHWEST FLOW DEVELOPS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 15, 1:16 PM MST, 5 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 116 PM MST SAT AUG 15 2015 AZZ012-015-152045- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-WESTERN MOGOLLON RIM- 116 PM MST SAT AUG 15 2015 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL COCONINO COUNTY... AT 114 PM MST...A STRONG THUNDERSTORM WAS 9 MILES NORTH OF ANGELL... OR 19 MILES NORTHEAST OF FLAGSTAFF...MOVING EAST AT 15 MPH. WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY AND EAST CENTRAL WESTERN MOGOLLON RIM COUNTIES. LAT...LON 3530 11140 3537 11142 3542 11120 3527 11119 TIME...MOT...LOC 2014Z 269DEG 14KT 3534 11132 MCCOLLUM
Special weather statement, Aug 15, 1:47 PM MST, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 147 PM MST SAT AUG 15 2015 AZZ012-015-152115- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-WESTERN MOGOLLON RIM- 147 PM MST SAT AUG 15 2015 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL COCONINO COUNTY... AT 143 PM MST...A STRONG THUNDERSTORM WAS 8 MILES NORTH OF ANGELL... OR 15 MILES WEST OF LEUPP...MOVING EAST AT 10 MPH. THE STORM WILL TRAVEL ALONG INDIAN ROUTE 15. WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LAT...LON 3528 11140 3536 11140 3538 11121 3526 11121 TIME...MOT...LOC 2043Z 268DEG 8KT 3532 11130 MCCOLLUM
Special weather statement, Aug 15, 2:20 PM MST, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
220 PM MST SAT AUG 15 2015
AZZ015-152145-
WESTERN MOGOLLON RIM-
220 PM MST SAT AUG 15 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN COCONINO COUNTY...
AT 219 PM MST...A STRONG THUNDERSTORM WAS OVER FLAGSTAFF MALL...
AREAS OF DONEY PARK AND NORTHEAST FLAGSTAFF. THE STORM WAS NEARLY
STATIONARY.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FLAGSTAFF...FERNWOOD...FLAGSTAFF MALL...DONEY PARK...SUNSET CRATER
VOLCANO NATIONAL MONUMENT...TIMBERLINE...BONITO CAMPGROUND AT SUNSET
CRATER...HUTCHISON ACRES...LITTLE ELDEN SPRING HORSE CAMP AND SUNSET
CRATER VISITORS CENTER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
ROUTE 66 BETWEEN MILE MARKERS 199 AND 201.
INTERSTATE 40 BETWEEN MILE MARKERS 200 AND 202.
U.S. HIGHWAY 89 BETWEEN MILE MARKERS 419 AND 428.
LAT...LON 3519 11159 3522 11165 3531 11161 3542 11149
3535 11144 3526 11152
TIME...MOT...LOC 2119Z 228DEG 1KT 3526 11160
MCCOLLUMSpecial weather statement, Aug 15, 5:04 PM MST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 504 PM MST SAT AUG 15 2015 AZZ010-160015- CHINLE VALLEY- 504 PM MST SAT AUG 15 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL APACHE COUNTY UNTIL 615 PM MDT... AT 602 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF CHINLE. THIS STORM WAS MOVING NORTHEAST AT 5 TO 10 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL APACHE COUNTY. THE STORM WILL APPROACH CHINLE AFTER 620 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3602 10969 3608 10978 3620 10970 3610 10955 TIME...MOT...LOC 0002Z 220DEG 4KT 3609 10970 JJ
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 5:04 PM MST | Special Weather Statement | FGZ | 11 min | |
| Aug 15, 5:19 PM MST | Flash Flood Warning | FGZ | Apache | 3 hr |
| Aug 15, 6:38 PM MST | Areal Flood Advisory | FGZ | Yavapai | 112 min |
| Aug 16, 2:58 AM MST | Excessive Heat Warning | FGZ | Yavapai | 17 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.